MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210708
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the device was received and evaluated.Upon visual inspection, it could be observed that the anchor is broken, no signs of bendings can be observed.The shaft has no structural anomalies.A manufacturing record evaluation was performed for the finished device lot number: 8l67369, and no non conformances were identified.A manufacturing investigation was performed; as a result, there is a 100% control at different stages of production.Anchor tightening, by a torque meter + anchor/shaft assembly + anchor/shaft gap with a measuring gauge.Also, 100% visual control: check that no degradation on the suture and on the anchor is present.There has been a closer look on the in-process controls.The results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the document reviewed.The sample was deeply reviewed by scanning electron microscope (sem); as a result, the sample shows evidence of mechanical damage.Additionally, figures 3 suggests that an excessive force was applied to the tip, and it was levered in one direction during the insertion, since the material appears seems to slide in one direction due to the damage found in the broken section, refer to figure 3.Please review attachment isr-11152022-0215-1.Based on the results, this complaint cannot be confirmed.The device does not have any sign of bending and the device was not returned in its original packaging.A possible root cause for a broken anchor can be attributed to procedural variables, such handling of the device or product interaction during procedure; bending force may was applied when inserting the anchor.As per ifu; do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by a healthcare professional in china that before an unknown surgery on (b)(6) 2022, it was observed that the anchor on the lupine loop plus anchor w/orthocord device was deformed and then it broke with a touch.During in-house engineering evaluation, it was determined that the anchor was broken and had no signs of bending.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
LUPINE LOOP PLUS ANCHOR W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16035813
Report Number1221934-2022-04144
Device Sequence Number14818565
Product Code MAI
UDI-Device Identifier10886705001064
UDI-Public10886705001064
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number210708
Device Catalogue Number210708
Device Lot Number8L67369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown